Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 62, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 21, 2005, 2:41 PM CDT for Wheeler County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 2:41 PM CDT (19:41 UTC)
- Expired
- Apr 21, 2005, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 211941 SVRLBF NEC183-212015- /O.NEW.KLBF.SV.W.0062.050421T1941Z-050421T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 315 PM CDT * AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BARTLETT...OR ABOUT 23 MILES WEST OF ELGIN...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN WHEELER COUNTY AT 300 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4177 9869 4176 9831 4206 9833 4205 9873 $$ DDB
2 follow-up statements
000 WWUS53 KLBF 211954 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT THU APR 21 2005 NEC183-212015- /O.CON.KLBF.SV.W.0062.000000T0000Z-050421T2015Z/ WHEELER NE- 253 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR WHEELER COUNTY... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF BARTLETT...OR ABOUT 19 MILES WEST OF ELGIN...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GENERALLY EAST OF HIGHWAY 281 AT 300 PM CDT LAT...LON 4177 9869 4176 9831 4206 9833 4205 9873 $$ DDB
000 WWUS53 KLBF 212015 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT THU APR 21 2005 NEC183-212023- /O.EXP.KLBF.SV.W.0062.000000T0000Z-050421T2015Z/ WHEELER NE- 313 PM CDT THU APR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY EXPIRES AT 315 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR WHELLER COUNTY HAD WEAKENED ANY NO LONGER POSED A SEVERE WEATHER THREAT. BRIEF HEAVY RAIN WILL BE POSSIBLE AS THE THUNDERSTORMS EXIT NORTHERN WHEELER COUNTY. LAT...LON 4177 9869 4176 9831 4206 9833 4205 9873 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:30 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 21, 2:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT THU APR 21 2005
...THE MAIN FORECAST CHALLENGE WITH THIS FORECAST CYCLE IS THE RISK
OF STRONG CONVECTION AND ASSOCIATED HEAVY RAIN...
.DISCUSSION...
AS THE UPPER VORTEX COUPLES WITH THE SURFACE LOW AND MOVES
ACROSS CENTRAL AND EASTERN NEBRASKA, STRONG LIFT OF WARM MOIST AIR
OVER THE LOW LEVEL BOUNDARY WILL GENERATE WIDESPREAD HEAVY RAIN AND
THUNDERSTORMS OVER NORTH CENTRAL NEBRASKA TONIGHT. WITH MEAN
850-700MB MIXING RATIO OF 5-6G/KG, RAINFALL TOTALS OF 1.25 INCH OR
HIGHER IS LIKELY IN BOYD, HOLT, GARFIELD AND WHEELER COUNTIES AND
POSSIBLE EVEN AS FAR WEST AS AINSWORTH AND BROKEN BOW. AFTER
DISCUSSION WITH SURROUNDING OFFICES, I WILL ISSUE A NEW FLASH FLOOD
WATCH FOR THOSE COUNTIES. BEFORE THE FORECAST FOR TONIGHT IS ISSUED,
THE AREA MAY NEED TO BE ENLARGED TO INCLUDE ROCK, LOUP AND/OR CUSTER
COUNTIES.
CURRENT INDICATIONS ARE THAT RAIN WILL TAPER OF AFTER MIDNIGHT
AND BE ALL DONE BY 12Z. THEN, HIGH PRESSURE BUILDING OVER THE HIGH
PLAINS WILL BRING A QUIETER PATTERN.
THAT RIDGE IS EXPECTED TO BRING MERELY A SHORT BREAK IN THE
ACTIVE PATTERN BEFORE ANOTHER FRONT COMES IN FROM THE NORTHEAST
MONDAY AND BECOMES STATIONARY. THE FRONT THEN CONTINUES
QUASISTATIONARY THROUGH THURSDAY.
&&
.SYNOPSIS...
RADAR MOSAIC SHOWED NUMEROUS THUNDERSTORMS WITH HEAVY RAIN
MOVING INTO NORTH CENTRAL NEBRASKA. IN THE UPPER LEVELS, A SMALL
VORTEX WAS VISIBLE IN 6.7U IMAGERY OVER SOUTHWEST NEBRASKA SLOWLY
MOVING TOWARD THE EAST-NORTHEAST. THE 700MB WIND PROFILERS SHOWED AN
ELONGATED CLOSED CIRCULATION FROM ABOUT CHADRON TO NEAR AURORA.
ALSO, A CLOSED LOW APPEARED TO BE DEVELOPING IN THE PACIFIC
NORTHWEST AS A RIDGE WAS BUILDING IN FROM CENTRAL CALIFORNIA.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH NEZ007-010-028-029
&&
SPRINGERHazardous weather outlook, Apr 21, 9:57 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 957 AM CDT THU APR 21 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-212115- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 957 AM CDT THU APR 21 2005 ...FLOOD WATCH IN EFFECT FOR PORTIONS OF WEST AND NORTH CENTRAL NEBRASKA THROUGH 6 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT EAST OF A LINE FROM NORTH PLATTE TO AINSWORTH TODAY AND TONIGHT. AN AREA OF LOW PRESSURE WILL EXTEND NORTHWEST ACROSS NEBRASKA TODAY AS THE ASSOCIATED UPPER LEVEL SYSTEM MOVES EAST INTO NEBRASKA. ORGANIZED LIFT WILL FAVOR THUNDERSTORM DEVELOPMENT AS THE SYSTEM MOVES EAST. THE PRIMARY THREAT WILL BE LARGE HAIL. EXCESSIVE RAINS IS ALSO EXPECTED AS SHOWERS AND THUNDERSTORMS CONTINUE TODAY. STORM TOTAL RAINS ARE LIKELY TO REACH OVER TWO INCHES IN SOME LOCALES BEFORE THIS SYSTEM MOVES EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR SHOWERS AND POSSIBLY A THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING...BEFORE ENDING. FRIDAY NIGHT INTO SATURDAY CLEARING AND LIGHT WINDS WILL RESULT IN THE CHANCE FOR A FROST EARLY SATURDAY AS TEMPERATURES DROP BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER PORTIONS OF THE OUTLOOK AREA TODAY AND TONIGHT. MASEK
In the hours before
Local storm report, Apr 21, 9:54 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 AM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 2 E WALLACE 40.84N 101.12W
04/21/2005 0.88 INCH LINCOLN NE PUBLIC
&&
RBURNSLocal storm report, Apr 21, 9:56 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 AM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 3 E NORTH PLATTE 41.13N 100.71W
04/21/2005 1.50 INCH LINCOLN NE NWS EMPLOYEE
&&
RBURNSLocal storm report, Apr 21, 9:58 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 AM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL 1 S GRAINTON 40.81N 101.29W
04/21/2005 0.75 INCH PERKINS NE PUBLIC
&&
RBURNSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:46 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 59 min |
| Apr 21, 12:44 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
| Apr 21, 1:10 AM CDT | Severe Thunderstorm Warning | LBF | Hayes | 65 min |
| Apr 21, 1:41 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Apr 21, 2:28 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| Apr 21, 3:12 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Apr 21, 3:57 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.